Alert archive / Oregon / Red Flag Warnings in 2014
Red Flag Warning 9, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 3, 2014, 12:31 PM PDT for Harney County, Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jul 4, 2014, 12:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2014, 12:31 PM PDT (19:31 UTC)
- In effect from
- Jul 4, 2014, 12:00 PM PDT
- Expired
- Jul 4, 2014, 10:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Harney County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 156 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167 WWUS86 KMFR 031931 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1231 PM PDT THU JUL 3 2014 .VERY LOW RELATIVE HUMIDITIES WILL COMBINE WITH GUSTY AFTERNOON AND EVENING WINDS ON INDEPENDENCE DAY TO RESULT IN THE POTENTIAL FOR SIGNIFICANT FIRE SPREAD. CAZ284-285-041215- /O.UPG.KMFR.FW.A.0007.140704T1900Z-140705T0500Z/ /O.NEW.KMFR.FW.W.0009.140704T1900Z-140705T0500Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 1231 PM PDT THU JUL 3 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT FRIDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 284 AND 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONES 285 AND 284. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...RECENT LIGHTNING STARTED FIRES AND ANY NEW FIRE STARTS WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ624-625-041215- /O.UPG.KMFR.FW.A.0007.140704T1900Z-140705T0500Z/ /O.NEW.KMFR.FW.W.0009.140704T1900Z-140705T0500Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1231 PM PDT THU JUL 3 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT FRIDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE WEATHER ZONES 624 AND 625. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...RECENT LIGHTNING STARTED FIRES AND ANY NEW FIRE STARTS WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ PETRUCELLI VISIT US AT WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
369 WWUS86 KMFR 040541 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1041 PM PDT THU JUL 3 2014 CAZ284-285-041745- /O.CON.KMFR.FW.W.0009.140704T1900Z-140705T0500Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 1041 PM PDT THU JUL 3 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM PDT FRIDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 284 AND 285... * AFFECTED AREA: FIRE WEATHER ZONES 285 AND 284. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...RECENT LIGHTNING STARTED FIRES AND ANY NEW FIRE STARTS WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ624-625-041745- /O.CON.KMFR.FW.W.0009.140704T1900Z-140705T0500Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1041 PM PDT THU JUL 3 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM PDT FRIDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA: FIRE WEATHER ZONES 624 AND 625. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...RECENT LIGHTNING STARTED FIRES AND ANY NEW FIRE STARTS WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
922 WWUS86 KMFR 041717 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1017 AM PDT FRI JUL 4 2014 CAZ284-285-050500- /O.CON.KMFR.FW.W.0009.140704T1900Z-140705T0500Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 1017 AM PDT FRI JUL 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 284 AND 285... * AFFECTED AREA: FIRE WEATHER ZONES 285 AND 284. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...RECENT LIGHTNING STARTED FIRES AND ANY NEW FIRE STARTS WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ624-625-050500- /O.CON.KMFR.FW.W.0009.140704T1900Z-140705T0500Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1017 AM PDT FRI JUL 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA: FIRE WEATHER ZONES 624 AND 625. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...RECENT LIGHTNING STARTED FIRES AND ANY NEW FIRE STARTS WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SPILDE VISIT US AT WWW.WEATHER.GOV/MEDFORD
870 WWUS86 KMFR 050225 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 725 PM PDT FRI JUL 4 2014 CAZ285-050600- /O.NEW.KMFR.FW.A.0008.140705T2100Z-140706T0300Z/ /O.CON.KMFR.FW.W.0009.000000T0000Z-140705T0500Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 725 PM PDT FRI JUL 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 285... ...FIRE WEATHER WATCH IN EFFECT FROM 2 PM PDT SATURDAY AFTERNOON THROUGH 8 PM PDT SATURDAY EVENING FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE RED FLAG WARNING REMAINS IN EFFECT THROUGH 10 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONE 285. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH THROUGH THIS EVENING. SOUTHWEST 10 TO 15 MPH WITH GUSTS 20 TO 25 MPH SATURDAY AFTERNOON AND EVENING. * HUMIDITY...7 TO 15 PERCENT THROUGH THIS EVENING. 5 TO 10 PERCENT SATURDAY AFTERNOON AND EVENING. * IMPACTS...RECENT LIGHTNING STARTED FIRES AND ANY NEW FIRE STARTS WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ284-050500- /O.CON.KMFR.FW.W.0009.000000T0000Z-140705T0500Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA- 725 PM PDT FRI JUL 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 284... * AFFECTED AREA: FIRE WEATHER ZONE 284. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH. * HUMIDITY...7 TO 15 PERCENT. * IMPACTS...RECENT LIGHTNING STARTED FIRES AND ANY NEW FIRE STARTS WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ624-625-050500- /O.CON.KMFR.FW.W.0009.000000T0000Z-140705T0500Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 725 PM PDT FRI JUL 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 624 AND 625... * AFFECTED AREA: FIRE WEATHER ZONES 624 AND 625 * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH. * HUMIDITY...7 TO 15 PERCENT. * IMPACTS...RECENT LIGHTNING STARTED FIRES AND ANY NEW FIRE STARTS WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BTL VISIT US AT WWW.WEATHER.GOV/MEDFORD
454 WWUS86 KMFR 050454 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 954 PM PDT FRI JUL 4 2014 CAZ285-051400- /O.EXP.KMFR.FW.W.0009.000000T0000Z-140705T0500Z/ /O.CON.KMFR.FW.A.0008.140705T2100Z-140706T0300Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 954 PM PDT FRI JUL 4 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 285... ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 285... THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONE 285. * WIND...SOUTHWEST 10 TO 15 MPH WITH GUSTS 20 TO 25 MPH SATURDAY AFTERNOON AND EVENING. * HUMIDITY...5 TO 10 PERCENT SATURDAY AFTERNOON AND EVENING. * IMPACTS...RECENT LIGHTNING STARTED FIRES AND ANY NEW FIRE STARTS WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ284-050600- /O.EXP.KMFR.FW.W.0009.000000T0000Z-140705T0500Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA- 954 PM PDT FRI JUL 4 2014 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 284... THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 $$ ORZ624-625-050600- /O.EXP.KMFR.FW.W.0009.000000T0000Z-140705T0500Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 954 PM PDT FRI JUL 4 2014 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 624 AND 625... THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 $$ BTL VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 3, 9:02 AM PDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 3, 9:02 AM PDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
902 AM PDT THU JUL 3 2014
.DISCUSSION...MORNING VISIBLE SATELLITE IMAGERY SHOWING A PRETTY
HEALTHY MARINE PUSH INTO THE NORTH COAST AND DOUGLAS COUNTY LAST
NIGHT WITH A BIT OF SPILLOVER INTO NORTHERN JOSEPHINE COUNTY. A
FINGER OF LOW CLOUDS ALSO EXTENDED NORTHWARD FROM DEL NORTE COUNTY
INTO SOUTHERN CURRY COUNTY NEAR BROOKINGS. GIVEN THE LOOK OF THE
SATELLITE, EXPECT THIS WILL TAKE A LITTLE LONGER TO BURN OFF THAN
PREVIOUSLY EXPECTED. DO EXPECT GRADUAL EROSION OF THE MARINE LAYER
BACK TOWARD THE COAST LATER THIS MORNING AND EARLY THIS AFTERNOON,
BUT IT MAY BE A BIT STINGY IN PORTIONS OF THE UMPQUA VALLEY. SO
CLOSER TO 21Z MAY BE A BETTER TIMING FOR BREAK OUT IN ROSEBURG
AREA. HAVE LOWERED TODAY'S MAX TEMPS SLIGHTLY IN THIS AREA AS
WELL.
LIGHTNING YESTERDAY AMOUNTED TO APPROXIMATELY 750-1000 CLOUD TO
GROUND STRIKES...MOST HEAVILY CONCENTRATED FROM CHEMULT EASTWARD
ACROSS NORTHERN KLAMATH AND LAKE COUNTIES...AND ALSO FROM SOUTHERN
SISKIYOU COUNTY NORTHEASTWARD TO GOOSENEST AND NW MODOC COUNTY.
SHORT WAVE ENERGY RESPONSIBLE FOR YESTERDAY'S LIGHTNING IS EAST OF
THE AREA, SO WE'RE NOT EXPECTING ANY LIGHTNING TODAY. THE CLOSEST
LIGHTNING WILL BE IN PORTIONS OF RENO/BOISE AREA.
TODAY, WE'LL BE EVALUATING WINDS FOR FRIDAY AND THE POTENTIAL FOR
RED FLAG CONDITIONS EAST OF THE CASCADES AND IN NORTHERN
CALIFORNIA. WINDS WILL BE IN THE 15-25 MPH RANGE WITH SOME GUSTS
IN EXCESS OF 30 MPH. BEYOND THAT, EXPECT TEMPERATURES TO WARM BACK
INTO THE MID TO UPPER 90S OVER THE WEEKEND WITH TRIPLE DIGIT HEAT
POSSIBLE FOR SOME OF THE VALLEYS EARLY NEXT WEEK. SPILDE
&&
.AVIATION...BASED ON THE 03/12Z TAFS...
THE MARINE LAYER IS MORE EXTENSIVE THIS MORNING, HAVING SPREAD
ACROSS ALL OF COOS AND MOST OF DOUGLAS COUNTIES, AS WELL AS INTO
PORTIONS OF CURRY AND JOSEPHINE COUNTIES WITH A MIX OF MVFR AND IFR.
EXPECT THIS AREA TO BECOME MOSTLY CLEAR BY 18Z, THOUGH SOME MVFR
CONDITIONS COULD LINGER IN COOS AND WESTERN DOUGLAS COUNTY INTO THE
AFTERNOON. OTHERWISE VFR CONDITIONS WILL PREVAIL. THE NEAREST THREAT
FOR THUNDERSTORMS IS EXPECTED TO BE IN FAR NORTHWESTERN NEVADA AND
HARNEY COUNTY. BTL
&&
.MARINE...UPDATED THURSDAY 3 JULY 300 AM PDT...
HIGH PRESSURE WILL CONTINUE TO STRENGTHEN OFFSHORE TODAY RESULTING
IN INCREASING WINDS AND BUILDING SEAS MAINLY SOUTH OF CAPE BLANCO.
CONDITIONS WILL BEGIN TO IMPROVE TONIGHT INTO FRIDAY AS THE
THERMAL TROUGH MOVES INLAND. A WEAK COLD FRONT BRUSHES BY TO THE
NORTH SATURDAY WITH LIGHT WINDS. WINDS STRENGTHEN AGAIN SUNDAY
INTO MONDAY AS A STRONGER THERMAL TROUGH DEVELOPS ALONG THE COAST.
BTL
&&
.FIRE WEATHER...THE NEAREST THREAT FOR LIGHTNING TODAY WILL BE
JUST TO THE EAST OF THE SOUTHEASTERN CORNER OF FIRE WEATHER ZONE
625. OTHERWISE EXPECT WINDS TO GET SOMEWHAT BREEZY THIS AFTERNOON
AND EVENING. ON FRIDAY WINDS WILL INCREASE AND VERY LOW RELATIVE
HUMIDITIES ARE EXPECTED. THIS IS EXPECTED TO RESULT IN CRITICAL
FIRE WEATHER CONDITIONS IN THE AFTERNOON AND EVENING OF
INDEPENDENCE DY FROM THE SHASTA VALLEY AND UPPER KLAMATH BASIN
EASTWARD. NEW STARTS FROM RECENT LIGHTNING AND FIREWORKS WILL
RESULT IN A SIGNIFICANT THREAT OF RAPID FIRE SPREAD. A HEAT WAVE
WILL BEGIN THIS WEEKEND AND IS LIKELY TO PERSIST THROUGH AT LEAST
MID-WEEK. EARLY TO MID NEXT WEEK, A THREAT OF THUNDERSTORMS EXISTS
FOR THE AREA. BTL
&&
.PREV DISCUSSION... /ISSUED 649 AM PDT THU JUL 3 2014/
DISCUSSION...
THE AREA OF INSTABILITY THAT BROUGHT NUMEROUS LIGHTNING STRIKES
ACROSS PORTIONS OF THE FORECAST AREA HAS SHIFTED EAST AFTER
ONSHORE FLOW SPREAD ACROSS THE REGION. THIS MARINE PUSH IS
BRINGING STRATUS INTO THE WEST SIDE THIS MORNING TO THE UMPQUA
DIVIDE AND IS EXPECTED TO SPILL OVER INTO THE ROGUE VALLEY EARLY
THIS MORNING. THIS MARINE PUSH WILL BRING ADDITIONAL COOLING TO
THE REGION...ESPECIALLY NORTH OF THE UMPQUA DIVIDE WHERE MUCH OF
THE MORNING WILL BE CLOUD COVERED. TEMPERATURES SLOWLY RISE INTO
THE WEEKEND. A WEAK SHORT WAVE MOVES THROUGH ON THE 4TH OF
JULY...INCREASING WINDS...ESPECIALLY ON THE EAST SIDE...ADDING
POSSIBLE FIREWORKS STARTS TO THE EXISTING STARTS. A WEAK UPPER
RIDGE REMAINS IN PLACE THROUGH THE WEEKEND WITH INCREASING
NORTHERLY WINDS IN THE COASTAL WATERS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR ORZ624-625.
CA...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR CAZ284-285.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT
FRIDAY FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT FRIDAY
FOR PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT FRIDAY
FOR PZZ356.
MAS/SBN/BTLThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:29 PM PDT | Special Weather Statement | MFR | 46 min | |
| Jul 2, 6:10 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 35 min |
| Jul 2, 6:53 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 22 min |
| Jul 3, 3:29 AM PDT | Fire Weather Watch | MFR | Harney, Klamath, Lake | 9 hr |
| Jul 2, 5:17 PM PDT | Special Weather Statement | MFR | Siskiyou | 43 min |
| Jul 2, 5:53 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 22 min |
Nearby
Red Flag Warnings in Oregon, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.